MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FOS¿ CULTURE SUPPLEMENT KIT; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BACTEC¿ FOS¿ CULTURE SUPPLEMENT KIT; SYSTEM, BLOOD CULTURING
Catalog Number 442153
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown h.4.Device manufacture date: unknown a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported before using the bd bactec¿ fos¿ culture supplement kit, the media was observed to be contaminated and cloudy.This event occurred with one (1) kit.There was no health impact or consequences reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: bactec fos supplement is manufactured by rehydrating components in usp purified water and mixed into a homogenous solution.The solution is then sterile filtered, dispensed into vials and stoppered by machine.The vials are lyophilized and crimp caps are applied per standard operating procedures (sop).Bactec fos reconstitution fluid is manufactured by rehydrating the media components with usp purified water and mixed until a homogenous solution is obtained.The solution is dispensed into vials and capped and crimped per sop.Vials are autoclaved in an air over pressure (aop) autoclave; per manufacturing instructions, using a validated cycle.Post autoclaving, vials are labeled and packaged in a separate packing area.Four fos supplement vials are then manually packaged with one fos reconstitution fluid vial to make a bactec fos supplement kit (material 442153).No batch number, returns or photos were provided for investigation.Retention samples cannot be evaluated without a specific batch number.The complaint history was reviewed for material 442153 and there are no trends in any batch over the last 12 months.Bd will continue to trend for this issue.This complaint cannot be confirmed.

Brand Name
BD BACTEC¿ FOS¿ CULTURE SUPPLEMENT KIT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20453214
Report Number1119779-2024-00752
Device Sequence Number12540165
Product Code MDB
UDI-Device Identifier30382904421534
UDI-Public(01)30382904421534
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K920933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442153
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown